Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 58, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Sep 23, 2021, 6:16 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2021, 6:16 AM EDT (10:16 UTC)
- Expired
- Sep 23, 2021, 12:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
705 WHUS72 KILM 231016 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 616 AM EDT Thu Sep 23 2021 AMZ250-252-231600- /O.EXP.KILM.SC.Y.0057.000000T0000Z-210923T1000Z/ /O.NEW.KILM.SC.Y.0058.210923T1016Z-210923T1600Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 616 AM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Seas 3 to 6 ft with dominant 5 to 7 second periods. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 11
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 4:05 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 23, 4:05 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
405 AM EDT Thu Sep 23 2021
.SYNOPSIS...
Wet weather will come to an end today as high pressure builds
in behind a cold front. Cool and dry fall air will settle into
the area with no rain in the forecast again until later next
week. Temperatures near or below normal heading into the weekend
will warm, becoming above into the middle of next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
At the moment, the sfc cold front and the back edge of the deep
moisture cutoff extends from Fayetteville NC to Georgetown SC.
This has made decent progress overnight and should finally push
east of the ILM CWA around midday, then stalling offshore for
the reminder of this fcst period. That is because, the upper
low lifts N-NE across the Great Lakes into Canada by the end of
this period. The upper trof axis extending from the upper low
remains west of the ILM CWA this period and as a result, the
flow aloft becomes parallel to the cold front once offshore and
thus it becomes stationary. Will still deal with shower/tstorm
activity along and ahead of the cold front, with QPF values
minimal. Latest various model RH Time Height displays indicate
a rather dry atm column especially above 850mb. Various Model
soundings drop PWs below 1 inch by or during this afternoon, and
further drop to generally around 1/2 inch by and during Fri.
For both days, stayed close to the model MOS Consensus with
highs both days generally mid-upper 70s to around 80 closer to
the coast. Tonights lows? ...drum roll...widespread 50s with
low 60s at the coast. A touch of Autumn will be in the air!
Perfect timing with the Fall Equinox having occurred yesterday
at 330 PM EDT.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Fall weather will settle over the area for the weekend as high
pressure migrates slowly across the Carolinas. Northerly winds
will exist at the sfc with a more westerly flow developing aloft
as a trough extends down from the Great Lakes into the
Carolinas. Overall, a deep column of dry air will exist with
broad area of pcp water values down near a half inch covering
the Southeast. Aside from a few passing higher clouds, there
will be plenty of sunshine on Sat with temps reaching up near
80. Overnight lows will be down into the lower 50s inland with
temps closer to 60 along the coast both Fri and Sat night, but
Fri night will be a bit cooler.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Dry weather will continue into next week with a gradual warming
as high pressure migrates slowly across the Southeast. Dry air
mass with warm and sunny days and low humidity will gradually
modify from Sunday through midweek. Temps closer to 80 on Sun
will reach up into the mid 80s as a warmer and slightly moisture
southerly return flow develops late Mon into midweek as the
center of high shifts off the coast. Overnight lows will
gradually warm, as well with 50s most places inland of the
beaches sun morning but more widespread 60s by Wed morning. Not
counting on any pcp through the period.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Expect MVFR associated with pcpn and clouds along and
ahead of the eastward moving cold front. The front should clear
the Northeast SC Coast during early this morning, and by late
morning for the Southeast NC Coast. Post frontal conditions may
drop to IFR this morning due to low stratus but should be short-
lived for the SC terminals, however it may take a little longer
to break across the NC terminals. There-after, VFR to dominate
the remaining 24 hr period. May see diurnally driven Cu/Sc
clouds at the 4.5 to 6.0 K ft level, dissipating quickly around
sunset. Winds will veer to the NW at 5 to 9 kt after the CFP,
then veer to Northerly around 10 kt with gusts to 15 kt possible
as CAA and lower dewpoints advect across the Carolinas during
the afternoon and evening.
Extended Outlook...VFR and high pressure will dominate
throughout the extended. A dry CFP will occur Sun, followed by
continued high pressure.
&&
.MARINE...
Through Friday...
SCA for the NC Waters only to end around 6am this morning. The
CFP will occur during this morning for the ILM SC waters and
midday thru early afternoon for the ILM NC Waters. After FROPA,
winds will veer to the NW 10 to 15 kt, then further veer to the
N 10-20 kt as CAA and the influx of drier air peak. Have gone
slightly hier than guidance with wind speeds due to the amount
of CAA and advection of lower dewpoints across continued warm
SSTs. Seas generally 3 to 5 ft today, few 6 footers early this
morning across the waters from Cape Fear north. Seas will not
subside as fast even given an offshore wind trajectory. There is
an underlying ESE 10-12 second period swell thats now affecting
the local waters and will slowly fade to 8 to 10 second periods
during Fri as the northerly surge keeps short period wind waves
rocking.
Friday night through Monday...
High pressure settles over the Carolinas for the weekend and
then migrates offshore late Mon into Tues. This will maintain
benign marine conditions with northerly winds generally less
than 15 kts as they veer slowly around with a light southerly
return flow developing Mon night into Tues. Seas will drop from
3 to 4 ft Fri night down to less than 3 ft by the latter half of
the weekend into early next week as a longer period easterly
swell begins to dominate.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...High Rip Current Risk through this evening for NCZ106-108.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
AMZ250-252.
&&
SYNOPSIS...ILM
NEAR TERM...DCH
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...DCH
MARINE...DCH/RGZHazardous weather outlook, Sep 23, 4:57 AM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 457 AM EDT Thu Sep 23 2021 NCZ106-108-240900- Coastal Pender-Coastal New Hanover- 457 AM EDT Thu Sep 23 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated rip current potential Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-056-240900- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 457 AM EDT Thu Sep 23 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-240900- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 457 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-240900- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 457 AM EDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 240900- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 457 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 23, 5:17 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
517 AM EDT THU SEP 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 3 SE SANDY CREEK 34.25N 78.12W
09/22/2021 BRUNSWICK NC LAW ENFORCEMENT
MALMO LOOP APPROX. 2-3 MILES FROM US-74 PARTIALLY
WASHED OUT AND IMPASSABLE DUE TO FLOOD WATERS.
&&
EVENT NUMBER ILM2100146
OLIVAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 11:18 PM EDT | Special Weather Statement | ILM | Columbus | 42 min |
| Sep 23, 4:51 AM EDT | Rip Current Statement | ILM | New Hanover, Pender | 15 hr |
| Sep 22, 8:40 PM EDT | Special Weather Statement | ILM | Marlboro | 35 min |
| Sep 23, 7:03 AM EDT | River Flood Warning | ILM | Darlington, Florence | 50 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.